Oregon, 2007

High Wind in Oregon, February 24, 2007

February 24, 2007 · NWS MFR · 6 events in 2 counties and zones

A late season cold front brought high winds to the south Oregon coast on this date. A High Wind Warning was issued at 24/0350 PST, effective from 24/0350 to 24/1600 PST.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A late season cold front brought high winds to the south Oregon coast on this date. A High Wind Warning was issued at 24/0350 PST, effective from 24/0350 to 24/1600 PST. The warning was cancelled at 24/1139 PST, at which time the event was verifying.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 24, 3:04 AM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 24, 3:04 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
304 AM PST SAT FEB 24 2007

.DISCUSSION...MODELS CONTINUE ON TRACK FOR THE NEXT IN A SERIES OF
WINTER SYSTEMS THAT WILL PASS THROUGH THE REGION TODAY INTO
SUNDAY. AS WITH LAST SYSTEM THAT BROUGHT SNOW DOWN TO THE VALLEY
FLOORS...THE NEXT SYSTEM LOOKS TO HAVE A SIMILAR TRACK WITH THE
TRIPLE POINT OF THE OCCLUSION STALLING BRIEFLY OVER NORTHWEST
CALIFORNIA. UNLIKE THE LAST SYSTEM HOWEVER WINDS LOOK TO BE MUCH
STRONGER WITH THIS SYSTEM...WHICH SHOULD NOT ALLOW AS MUCH COLD
AIR TO BE TRAPPED IN THE WEST SIDE VALLEYS OF OREGON AS MUCH AS
THE LAST SYSTEM. A VERY TIGHT PRESSURE GRADIENT COMBINED WITH
850MB WINDS OF AROUND 60KT FROM THE SOUTHWEST WILL FORM A BARRIER
JET ALONG THE COAST TODAY AND WITH A VERY TIGHT GRADIENT OF +7MB
BETWEEN RDD AND MFR COMBINING WITH 700MB WINDS IN EXCESS OF 65KT
THE SHASTA VALLEY SHOULD ALSO SEE STRONG SOUTHERLY WINDS AS WELL.
HAVE ISSUED A HIGH WINDS WARNING FOR BOTH AND WILL HAVE TO KEEP AN
EYE OUT FOR THE ROGUE VALLEY AS WELL TODAY. STRONG SW TO W FLOW
CONTINUES BEHIND THE FRONT AS COLD AIR MASS MOVES IN
BEHIND...KEEPING PRECIP RATES UP AS SNOW LEVEL DROPS TO BELOW 3000
FEET OVER MOST OF THE REGION TONIGHT. AM A LITTLE CONCERNED
THAT...DEPENDING ON PRECIP RATES...SNOW LEVELS MAY DROP TO VALLEY
FLOORS AT TIMES IN SOME OF THE WEST SIDE VALLEYS...BUT FOR NOW
WILL GO WITH 2500 FEET GENERALLY. THE NEXT SYSTEM IS RIGHT IN LINE
BEHIND THIS ONE AND COMES INTO THE REGION SUNDAY EVENING.

&&

PREV LONG TERM DISCUSSION... /ISSUED 310 PM PST FRI FEB 23 2007/

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ECMWF AND GFS MODELS
ARE IN GOOD AGREEMENT THROUGH THURSDAY...AT LEAST FOR LARGE SCALE
FEATURES. THEREFORE...REASONABLY HIGH CONFIDENCE IN THE OVERALL
EXTENDED FORECAST.

ANOTHER STRONG WARM-COLD FRONT COMBINATION WILL PUSH THROUGH THE
AREA SUNDAY NIGHT THROUGH MONDAY NIGHT WITH WINTER WEATHER AND
MARINE HIGHLIGHTS LIKELY FOR THIS PERIOD. POST FRONTAL SHOWERS
SHOULD PERSIST AREA-WIDE ON TUESDAY WITH ENHANCED SHOWER ACTIVITY
TUESDAY NIGHT DUE TO A SHORT WAVE DISTURBANCE WITHIN THE UPPER-LEVEL
NORTHWEST FLOW.

THE AREA WILL BE UNDER A MOIST NORTHWEST FLOW WEDNESDAY AND THURSDAY
WITH AN EASTERN PACIFIC RIDGE SLOWLY MOVING TOWARDS THE COAST. THIS
PATTERN SHOULD PRODUCE CONTINUED SCATTERED SHOWERS.  HOWEVER...NO
ORGANIZED DISTURBANCES PROJECTED AFTER TUESDAY NIGHT...SO SHOWER
COVERAGE SHOULD BE TRENDING LOWER AND OVERALL DRYER AND WARMER
WEATHER IN STORE.

&&

AVIATION...MOUNTAIN AND COASTAL TERRAIN OBSCURATIONS WILL INCREASE
TODAY AS THE NEXT PACIFIC SYSTEM COMES ASHORE. IN ADDITION...WINDS
WILL INCREASE...ESPECIALLY ALONG THE COAST AND THE SHASTA VALLEY
WITH GUSTY WINDS ALSO POSSIBLE IN THE MEDFORD AREA. FLIGHT CONDITIONS
WILL GENERALLY SLOWLY DETERIORATE FROM VFR WITH AREAS OF MVFR TO
MVFR WITH AREAS OF IFR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
     ORZ022.
     HIGH SURF WARNING FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR ORZ021-
     ORZ022.
     SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
     ORZ027-ORZ028.
     HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
     FOR ORZ025.
     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
     ORZ026.

CA...HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
     FOR CAZ080.
     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
     CAZ081.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
     FOR CAZ082-CAZ083.
     HIGH WIND WARNING FROM 8 AM THIS MORNING TO 10 PM PST THIS
     EVENING FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

SVEN
Hazardous weather outlook, Feb 24, 5:14 AM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
514 AM PST SAT FEB 24 2007

CAZ081-250000-
CENTRAL SISKIYOU COUNTY-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HIGH WIND WARNING IS IN EFFECT FROM 8 AM THIS MORNING UNTIL
10 PM THIS EVENING. ALSO A SNOW ADVISORY IS IN EFFECT FROM
4 PM THIS AFTERNOON THROUGH TONIGHT. SEE STATEMENTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SNOW ADVISORY IS IN EFFECT UNTIL 4 AM SUNDAY. SEE STATEMENT FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-250000-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON.
SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-ORZ025-250000-
EASTERN DOUGLAS COUNTY FOOTHILLS-WESTERN SISKIYOU COUNTY-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HEAVY SNOW WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON
THROUGH TONIGHT ABOVE 2500 FEET. SEE STATEMENT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAVY SNOW WARNING IS IN EFFECT UNTIL 4 PM SUNDAY ABOVE 2500
FEET. SEE STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-250000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WINTER STORM WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON
THROUGH TONIGHT. A WINTER STORM WATCH IS NO LONGER IN EFFECT.
SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM SUNDAY. SEE
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-250000-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SNOW ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH
TONIGHT. SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SNOW ADVISORY IS IN EFFECT UNTIL 4 PM SUNDAY. SEE STATEMENT
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-250000-
JACKSON COUNTY-
514 AM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SNOW ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH
TONIGHT ABOVE 2500 FEET. SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SNOW ADVISORY IS IN EFFECT UNTIL 4 PM SUNDAY ABOVE 2500 FEET.
SEE STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PETRUCELLI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Curry County Coast

When
February 24, 7:44 AM PST to 7:45 AM PST
Where
Curry County Coast forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

High Wind, Curry County Coast

When
February 24, 11:16 AM PST to 11:17 AM PST
Where
Curry County Coast forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

High Wind, Curry County Coast

When
February 24, 11:44 AM PST to 11:45 AM PST
Where
Curry County Coast forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

High Wind, South Central Oregon Coast

When
February 24, 12:10 PM PST to 12:11 PM PST
Where
South Central Oregon Coast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Port Orford.

High Wind, Curry County Coast

When
February 24, 12:17 PM PST to 12:18 PM PST
Where
Curry County Coast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

High Wind, South Central Oregon Coast

When
February 24, 12:25 PM PST to 12:26 PM PST
Where
South Central Oregon Coast forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Port Orford.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9935, 9936, 9937, 9939, 9938, 9941.